Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Oct 13, 2021, 3:41 AM CDT for Garza County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 3:41 AM CDT (08:41 UTC)
- Expired
- Oct 13, 2021, 4:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.75 in
- Wind
- 55
County Garza County, TX
The radar
The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 3010 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WWUS84 KLUB 130841
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
341 AM CDT Wed Oct 13 2021
TXZ037-042-043-130915-
Dickens TX-Kent TX-Garza TX-
341 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of western Kent,
southwestern Dickens and eastern Garza Counties through 415 AM CDT...
At 340 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of White River Lake to 7
miles north of Lake Alan Henry to 9 miles southwest of Justiceburg.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spur, Lake Alan Henry and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3316 10126 3333 10127 3340 10108 3340 10104
3342 10104 3355 10067 3323 10073 3297 10103
3296 10141
TIME...MOT...LOC 0840Z 255DEG 36KT 3337 10099 3316 10106 3296 10132
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:24 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 13, 2:24 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 224 AM CDT Wed Oct 13 2021 .SHORT TERM... A line of thunderstorms along a Pacific cold front moving across the eastern parts of the forecast area early this morning will sweep east of the forecast area before sunrise. Surface winds will then keep a westerly component through the day as a Canadian cold front remains to the north of the region, a result of the parent upper low being well to our north and lifting to the northeast. There will be enough cold advection behind the Pacific front to knock high temperatures back to near normal levels. Meanwhile the remnants of T.S. Pamela will stream across northern Mexico today, getting caught up in the southwesterly flow aloft downstream from a broad trough axis over the intermountain west. The vast majority of this deep moisture will remain to the east and south of the forecast today and tonight with only a small chance of a shower/storm or two nicking the far southeastern corner of the forecast area. Will continue previous trend of trimming PoPs and leave a small area of 20-30 percent across the southeast for this evening. .LONG TERM... A broad upper trough will remain over the western half or more of the CONUS into Thursday when a short wave trough will dive down the west side of the longer wave trough. This will finally unlock the Canadian front and its much cooler air southward through the southern Plains. This should occur Thursday/Thursday night with a cool, breezy, autumnal day still on tap for Friday, followed by a chilly morning on Saturday. Upper level ridging will progress eastward through the weekend with increasing heights and a return to southerly winds bringing temperatures back toward normal by Monday. Quite a bit of spread is in model solutions regarding the next short wave energy progged to move across the western CONUS late in the forecast period. Given the lack of anything resembling clarity, will run with a dry forecast at this time. && .FIRE WEATHER... Afternoon conditions today will be dry and breezy behind this morning's Pacific cold front. Will see RH bottom out mainly in the 15-20 percent range while WSW winds will have a solid period in the 15-20 mph range. RFTI forecast topping out at 1, although would not be surprised to see some brief periods slightly higher. Given temperatures near normal and current state of the fuels, will hold off on issuing an RFD. Biggest risk may come for northeastern parts of the forecast area from the lower reaches of Palo Duro Canyon east and southeast toward areas from Memphis to Matador where observed ERC values are toward the 80th percentile. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07/99
Hazardous weather outlook, Oct 13, 3:10 AM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 310 AM CDT Wed Oct 13 2021 TXZ021>044-140815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 310 AM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A frost or light freeze is forecast to occur across the extreme southwestern Texas Panhandle and northern South Plains early Saturday morning.
In the hours before
Special weather statement, Oct 12, 11:42 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1142 PM CDT Tue Oct 12 2021
TXZ023-024-029-130515-
Briscoe TX-Swisher TX-Hale TX-
1142 PM CDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of northeastern Hale,
Swisher and northwestern Briscoe Counties through 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Wayside to 4 miles southeast
of Tulia to 6 miles north of Halfway. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tulia, Kress, Vigo Park, Mackenzie Reservoir, Claytonville, and
Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3458 10123 3431 10156 3431 10157 3426 10162
3428 10201 3475 10166 3475 10125
TIME...MOT...LOC 0441Z 259DEG 34KT 3475 10155 3451 10170 3428 10197
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SINCAVAGESpecial weather statement, Oct 13, 3:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
341 AM CDT Wed Oct 13 2021
TXZ037-042-043-130915-
Dickens TX-Kent TX-Garza TX-
341 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of western Kent,
southwestern Dickens and eastern Garza Counties through 415 AM CDT...
At 340 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of White River Lake to 7
miles north of Lake Alan Henry to 9 miles southwest of Justiceburg.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spur, Lake Alan Henry and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3316 10126 3333 10127 3340 10108 3340 10104
3342 10104 3355 10067 3323 10073 3297 10103
3296 10141
TIME...MOT...LOC 0840Z 255DEG 36KT 3337 10099 3316 10106 3296 10132
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SINCAVAGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:42 PM CDT | Special Weather Statement | LUB | Swisher | 33 min |
| Oct 13, 4:14 AM CDT | Special Weather Statement | LUB | Kent, King | 31 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.